MAUDE Adverse Event Report: ARTHREX INC. SCORPION NEEDLE, HIP LENGTH; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX INC. SCORPION NEEDLE, HIP LENGTH; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number AR-16991N
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported via facility submitted medwatch report (0733000000-2018-8012) that in (b)(6) 2018 (specific date not provided) the doctor was performing a hip arthroscopy on a patient.As he inserted the arthrex scorpion needle, he noted that the tip had broken off of the needle.Needle was removed and x-rays were obtained with c-arm.The needle tip was not visualized.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The failure mode could not be determined, but the broken needle point condition can be caused by consistently passing the needle through challenging tissue (thick or calcified) or hitting bone.The mating part (instrument) was not returned along with mdr device.Standard function test could not be performed.Confirmed the needle strip thickness and width dimensions to be within specification.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported via facility submitted medwatch report (0733000000-2018-8012) that in january 2018 (specific date not provided) the doctor was performing a hip arthroscopy on a patient.As he inserted the arthrex scorpion needle, he noted that the tip had broken off of the needle.Needle was removed and x-rays were obtained with c-arm.The needle tip was not visualized.

Brand Name
SCORPION NEEDLE, HIP LENGTH
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7302194
Report Number1220246-2018-00071
Device Sequence Number1741401
Product Code MDM
UDI-Device Identifier10888867189369
UDI-Public10888867189369
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Catalogue NumberAR-16991N
Device Lot Number10073092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/07/2018
Supplement Date Received by Manufacturer02/07/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;